Skip to main content Accessibility help
×
Home

Homomorphisms on Function Algebras

  • M. I. Garrido (a1), J. Gómez Gil (a2) and J. A. Jaramillo (a3)

Abstract

Let A be an algebra of continuous real functions on a topological space X. We study when every nonzero algebra homomorphism φ: AR is given by evaluation at some point of X. In the case that A is the algebra of rational functions (or real-analytic functions, or Cm -functions) on a Banach space, we provide a positive answer for a wide class of spaces, including separable spaces and super-reflexive spaces (with nonmeasurable cardinal).

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Homomorphisms on Function Algebras
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Homomorphisms on Function Algebras
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Homomorphisms on Function Algebras
      Available formats
      ×

Copyright

References

Hide All
1. Anderson, F. W., Approximation in systems of real-valued continuous functions, Trans. Amer. Math. Soc. 103(1962), 249271.
2. Arias-de-Reyna, J., A real-valuedhomomorphism on algebras of differentiablefunctions, Proc. Amer. Math. Soc 104(1988), 1054- 1058.
3. Aron, R. M., Compact polynomials and compact differentiable mappings between Banach spaces, Sém. P. Lelong 1974/75, L.N.M. 524, Springer Verlag, 1976, 231- 222.
4. Biström, P., Bjon, S. and Lindström, M., Remarks on homomorphisms on certain subalgebras of C{X), Math. Japon. 36(1991).
5 Biström, P., Homomorphisms on some function algebras, Monatsh. Math. 111(1991), 93- 97.
6. Biström, P., Function algebras on which homomorphisms are point evaluations on sequences, Manuscripta Math. 73(1991), 179- 185.
7. Biström, P. and Lindström, M., Homomorphisms on C(E) and C-bounding sets, Monatsh. Math. 115 (1993), 257-266.
8. Corson, H. H., The weak topology of a Banach space, Trans. Amer. Math. Soc. 101(1961), 115.
9. Diestel, J., Geometry of Banach spaces. Selected topics, L.N.M. 485, Springer Verlag.
10. Edgar, G. A., Measurability in a Banach space, II, Indiana Univ. Math. J. 28(1979), 559-579.
11. Engelking, R., General Topology, Monograf. Math. Warsaw, (1977).
12. Garrido, M. I. and Montalvo, F., Uniform approximation theorems for real-valued continuous functions, Topology Appl. 45(1992), 145155.
13. Gillman, L. and Jerison, M., Rings of continuous functions, Princeton, New Jersey, 1960.
14. Gómez, J. and Llavona, J. G., Multiplicative functional on function algebras, Rev. Mat. Univ. Complutense Madrid 1(1988), 1922.
15. Hirschowitz, A., Sur le non-plongementdes variétés analytiques banachiques réeles, C. R. Acad. Sci. Paris 269(1969), 844-846.
16. Jaramillo, J. A., Algebras defunciones continuas y diferenciables. Homomorfismose interpolación, Thesis. Univ. Complutense, Madrid, 1987.
17. Jaramillo, J. A.,Multiplicativejunctionals on algebras of differentiablefunctions, Arch. Math. 58( 1992), 384-387.
18. Jaramillo, J. A. and Llavona, J. G., On the spectrum of Cl b{E), Math. Ann. 287(1990), 531-538.
19. Jech, T., Set Theory, Academic Press, 1978.
20. John, K., Torunczyk, H. and Zizler, V., Uniformly smooth partitions of unity on super reflexive Banach spaces, Studia Math. 70(1981), 129-137.
21. Kriegl, A., Michor, P. and Schachermayer, W., Characters on algebras of smooth functions, Ann. Global Anal. Geom. 7(1989), 85-92.
22. Michael, E. A., Locally multiplicatively-convex topological algebras, Mem. Amer. Math. Soc. 11(1952).
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

Homomorphisms on Function Algebras

  • M. I. Garrido (a1), J. Gómez Gil (a2) and J. A. Jaramillo (a3)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed